Flood, Tippecanoe
- When
- June 1, 12:00 AM EST to June 3, 7:25 AM EST
- Where
- Tippecanoe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Heavy rain in late May caused minor flooding along the Wabash River.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain in late May caused minor flooding along the Wabash River. Location: Flood Stage: Crest: Date of Crest:Lafayette 11.0 14.1 06/01/04Covington 16.0 17.7 06/02/04Montezuma 14.0 15.8 06/03/04
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 31, 2:10 PM EST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST MON MAY 31 2004 .DISCUSSION...STG COLD CORE SYS CURRENTLY OVR THE NRN PLAINS IS XPCTD TO GRADU SHFT SEWD AND OPEN UP INTO A TROF WHICH WL PASS THRU THE AREA LT IN THE SHORT RANGE PD. MODELS IN FAIRLY GOOD AGREEMENT ON THE MAJOR DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR LO. IN THE NR TERM...VORT LOBE CURRENTLY MOVG THRU THE AREA SPARKING SOME CONVECTION OVR THE SRN GRTLKS...WITH REGIONAL RADARS SHOWING A FEW LT SHWRS/SPRINKLES BACK INTO EC IL. VORT LOBE PROGGED TO PASS E OF THE AREA BY EARLY EVEN. WL MAKE A LAST MINUTE CALL ON WHETHER TO INCLUDE AN EVEN POP OVR THE NRN ZONES...BUT RIGHT NOW LEANING TOWARDS KEEPING THINGS DRY. IN THE LTR PDS...AS UPPR LO EDGES CLOSER...CHCS FOR PCPN WL INCREASE WITH TIME AND PUSH FARTHER S AS WELL. WL PUT CHC POPS FOR TUES/TUES NIGHT OVR ROUGHLY ABOUT THE NRN 2/3RDS OF CWA...AND ALL AREAS BY WED AS THE REMNANTS OF THE UPPR LO PASS THRU. SOME OF THE MODEL DATA SUGGEST THAT AN UPPR IMPULSE MAY TRACK THRU THE TN VLY TUES OR WED...BUT FOR NOW THINK STG WLY FLOW SHOULD SHUNT ANY PCPN FM THIS PSBL SYS TO THE S OF AREA. BASED ON LO LVL THICKNESSES...NGM MOS HIGHS ON TUES MAY BE A BIT ON THE COOL SIDE...OTHERWISE GUIDANCE NOT TOO BAD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 523 AM EST MON MAY 31 2004 INZ021-028>031-035>049-051>057-060>065-067>072-011010- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 523 AM EST MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON...A COUPLE OF STORMS COULD PRODUCE MARGINALLY SEVERE HAIL. THE BEST CHANCE TO SEE THE STRONGER STORMS WILL BE NORTH OF A LINE FROM VERMILLION COUNTY TO BOONE COUNTY TO RANDOLPH COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EST MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG DANA 39.81N 87.49W
05/30/2004 VERMILLION IN LAW ENFORCEMENT
ROOF DAMAGE AND TREES DOWN NEAR DANA.
0825 PM TSTM WND DMG HYMERA 39.19N 87.30W
05/30/2004 SULLIVAN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0830 PM TSTM WND DMG LINTON 39.04N 87.16W
05/30/2004 GREENE IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0845 PM TSTM WND DMG 1 N ELNORA 38.89N 87.08W
05/30/2004 DAVIESS IN LAW ENFORCEMENT
TREES DOWN.
0900 PM TSTM WND DMG 5 E SHOALS 38.67N 86.70W
05/30/2004 MARTIN IN LAW ENFORCEMENT
TREES DOWN.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1105 PM EST MON MAY 31 2004 INZ053-061>064-068>071-010515- BARTHOLOMEW-BROWN-DAVIESS-GREENE-JACKSON-LAWRENCE-MARTIN-MONROE-OWEN- 1105 PM EST MON MAY 31 2004 ...WIND GUSTS OVER 40 MPH POSSIBLE... OUTFLOW FROM THUNDERSTORMS WILL MOVE ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA THIS EVENING. AT 1105 PM THE LEADING EDGE OF THE GUSTY WINDS EXTENDED FROM NEAR SPENCER TO BLOOMFIELD TO NEAR WASHINGTON. THE AREA OF GUSTY WINDS WAS MOVING SOUTHEAST...AND WILL REACH AN AREA FROM COLUMBUS TO NEAR SEYMOUR BY 1215 AM. WIND GUSTS AROUND 45 MPH ARE POSSIBLE.
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407227, 5407228, 5407229, 5407230, 5407231.